Alert archive / Massachusetts / Coastal Flood Statements in 2016
Coastal Flood Statement 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Oct 21, 2016, 1:11 PM EDT for 5 counties in Massachusetts. It took effect at Oct 21, 2016, 3:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 1:11 PM EDT (17:11 UTC)
- In effect from
- Oct 21, 2016, 3:00 PM EDT
- Expired
- Oct 21, 2016, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WHUS41 KBOX 211711
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT FRI OCT 21 2016
MAZ024-212200-
/O.NEW.KBOX.CF.Y.0013.161021T1900Z-161021T2300Z/
NANTUCKET MA-
111 PM EDT FRI OCT 21 2016
...COASTAL FLOOD ADVISORY IN EFFECT 3 TO 7 PM EDT LATE THIS
AFTERNOON AND EARLY THIS EVENING...
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A COASTAL FLOOD ADVISORY...
WHICH IS IN EFFECT BETWEEN 3 AND 7 PM EDT.
* LOCATION...MOST VULNERABLE SHORE ROADS ABOUT NANTUCKET HARBOR.
* COASTAL FLOODING...MINOR COASTAL FLOODING WITHIN AN HOUR OR TWO
OF HIGH TIDE. ANY INUNDATION EXPECTED TO BE A HALF FOOT OR LESS.
* TIMING...MAINLY BETWEEN 4 AND 630 PM.
* IMPACTS...MINOR FLOODING OF EASY STREET AND POSSIBLY A FEW OTHER
ESPECIALLY VULNERABLE ROADS ABOUT NANTUCKET HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY IS ISSUED FOR MINOR COASTAL FLOODING OF THE MOST
VULNERABLE SHORE ROADS AND/OR BASEMENTS DUE TO THE HEIGHT OF STORM TIDE OR WAVE
SPLASHOVER. THE MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES.
THERE IS NO SIGNIFICANT THREAT TO LIFE...AND IMPACT ON PROPERTY IS MINIMAL.
&&
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NANTUCKET HARBOR
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
4.7- 5.2 21/05 PM 0.9/ 1.4 2 MINOR
3.4- 3.9 22/06 AM 0.2/ 0.7 2 NONE
3.2- 3.7 22/06 PM -0.7/-0.2 4-5 NONE
2.2- 2.7 23/07 AM -1.0/-0.5 4 NONE
2.7- 3.2 23/07 PM -0.9/-0.4 4 NONE
3.0- 3.5 24/08 AM -0.2/ 0.2 3 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
5.2- 5.7 21/05 PM 1.1/ 1.6 3-4 NONE
3.7- 4.2 22/06 AM 0.2/ 0.8 5 NONE
3.2- 3.7 22/06 PM -0.9/-0.4 7-8 NONE
2.1- 2.6 23/07 AM -1.3/-0.8 7 NONE
2.7- 3.2 23/07 PM -1.1/-0.7 5-6 NONE
3.1- 3.6 24/08 AM -0.2/ 0.2 4-5 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
3.7- 4.2 21/05 PM 0.5/ 1.0 3-4 NONE
2.8- 3.4 22/06 AM 0.2/ 0.8 5 NONE
2.6- 3.1 22/06 PM -0.6/-0.1 8-11 NONE
1.6- 2.0 23/07 AM -1.1/-0.6 7 NONE
1.9- 2.3 23/07 PM -1.1/-0.7 6 NONE
2.3- 2.8 24/08 AM -0.2/ 0.2 4-5 NONE
$$
MAZ007-015-016-019-022-212200-
/O.NEW.KBOX.CF.S.0012.161021T1900Z-161021T2300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-
111 PM EDT FRI OCT 21 2016
...VERY SPOTTY AND MINOR COASTAL FLOODING AROUND THE LATE
AFTERNOON HIGH TIDE...
* LOCATION...LOW LYING MASSACHUSETTS EAST FACING SHORELINES. AREAS
THAT MAY GET WET FOR A BRIEF TIME INCLUDE BUT NOT LIMITED TO
LONGS WHARF IN BOSTON...A LANE OR TWO OF MORRISSEY BOULEVARD...SCITUATE
HARBOR PARKING LOT...AND EDWARD FOSTER ROAD IN SCITUATE.
* COASTAL FLOODING...MINOR WITH INUNDATION NOT EXPECTED TO EXCEED
SEVERAL INCHES.
* TIMING...MAINLY BETWEEN 330 PM AND 530 PM.
* IMPACTS...SPOTTY MINOR COASTAL FLOODING IN A FEW ESPECIALLY
VULNERABLE LOW LYING AREAS. ANY INUNDATION IS EXPECTED TO
NOT EXCEED SEVERAL INCHES.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
10.5-11.0 21/04 PM 0.9/ 1.4 4 NONE
8.5- 9.0 22/05 AM 0.1/ 0.6 4 NONE
8.6- 9.1 22/05 PM -0.6/-0.1 5 NONE
8.0- 8.5 23/06 AM -0.2/ 0.2 3-4 NONE
8.5- 9.0 23/06 PM -0.2/ 0.2 2-3 NONE
7.8- 8.4 24/07 AM -0.2/ 0.2 2 NONE
GLOUCESTER HARBOR
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
11.7-12.2 21/04 PM 0.9/ 1.4 4 NONE
9.9-10.4 22/05 AM 0.4/ 0.9 4-5 NONE
10.0-10.5 22/05 PM -0.3/ 0.2 6-7 NONE
8.3- 8.8 23/06 AM -1.1/-0.6 5 NONE
9.7-10.2 23/06 PM -0.2/ 0.2 3-4 NONE
8.9- 9.4 24/07 AM -0.2/ 0.2 2-3 NONE
REVERE
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
12.0-12.5 21/04 PM 0.9/ 1.4 3 NONE
10.1-10.6 22/05 AM 0.2/ 0.8 3-4 NONE
10.0-10.5 22/05 PM -0.6/-0.1 4-5 NONE
9.2- 9.7 23/06 AM -0.2/ 0.2 3 NONE
9.8-10.3 23/06 PM -0.2/ 0.2 2-3 NONE
9.1- 9.6 24/07 AM -0.2/ 0.2 1 NONE
BOSTON HARBOR
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
12.0-12.5 21/04 PM 0.9/ 1.4 1 NONE
10.0-10.5 22/05 AM 0.1/ 0.6 1 NONE
9.7-10.2 22/05 PM -1.0/-0.5 2 NONE
9.4- 9.9 23/06 AM -0.2/ 0.2 2 NONE
9.9-10.4 23/06 PM -0.2/ 0.2 2 NONE
9.3- 9.8 24/07 AM -0.2/ 0.2 1 NONE
SCITUATE
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
11.6-12.1 21/04 PM 0.9/ 1.4 3 MINOR
9.9-10.4 22/05 AM 0.5/ 1.0 3 NONE
9.7-10.2 22/05 PM -0.6/-0.1 4-5 NONE
9.0- 9.5 23/06 AM -0.2/ 0.2 3-4 NONE
9.6-10.1 23/06 PM -0.2/ 0.2 3 NONE
8.9- 9.4 24/07 AM -0.2/ 0.2 2 NONE
SANDWICH / DENNIS
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
11.4-11.9 21/04 PM 0.9/ 1.4 2 NONE
9.6-10.1 22/05 AM 0.2/ 0.8 1 NONE
9.1- 9.6 22/05 PM -1.0/-0.5 3 NONE
8.7- 9.2 23/06 AM -0.2/ 0.2 3 NONE
9.3- 9.8 23/06 PM -0.2/ 0.2 3 NONE
8.6- 9.1 24/07 AM -0.2/ 0.2 2 NONE
PROVINCETOWN HARBOR
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
11.4-11.9 21/04 PM 0.4/ 0.9 2 NONE
10.1-10.6 22/05 AM 0.2/ 0.8 1 NONE
10.0-10.5 22/05 PM -0.6/-0.1 5-6 NONE
8.5- 9.0 23/06 AM -1.1/-0.6 6 NONE
9.2- 9.7 23/06 PM -1.0/-0.5 4 NONE
8.4- 8.9 24/07 AM -1.1/-0.6 3-4 NONE
CHATHAM - EAST COAST
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
7.5- 8.0 21/05 PM 0.9/ 1.4 4 NONE
6.0- 6.5 22/06 AM 0.4/ 0.9 5 NONE
6.1- 6.6 22/06 PM -0.2/ 0.2 7-8 NONE
4.4- 4.9 23/07 AM -1.1/-0.7 5-6 NONE
5.0- 5.5 23/07 PM -1.1/-0.7 4 NONE
5.2- 5.7 24/08 AM -0.2/ 0.2 3-4 NONE
CHATHAM - SOUTH COAST
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
5.5- 6.0 21/05 PM 0.8/ 1.3 1-2 NONE
4.2- 4.7 22/06 AM 0.2/ 0.8 1-2 NONE
3.7- 4.2 22/06 PM -0.8/-0.2 4-5 NONE
3.6- 4.1 23/07 AM -0.2/ 0.2 4 NONE
4.2- 4.7 23/07 PM -0.2/ 0.2 3 NONE
3.7- 4.2 24/08 AM -0.2/ 0.2 2-3 NONE
BUZZARDS BAY - WOODS HOLE
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
2.8- 3.4 21/01 PM 0.4/ 0.9 1 NONE
2.2- 2.7 22/02 AM 0.4/ 0.9 1 NONE
2.3- 2.8 22/02 PM 0.1/ 0.6 2-3 NONE
1.6- 2.0 23/03 AM -0.2/ 0.2 3 NONE
0.9- 1.4 23/03 PM -1.3/-0.8 3 NONE
1.6- 2.0 24/04 AM -0.2/ 0.2 2 NONE
WINGS NECK
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
5.0- 5.5 21/01 PM 0.5/ 1.0 1 NONE
4.2- 4.7 22/02 AM 0.4/ 0.9 1 NONE
5.0- 5.5 22/02 PM 0.7/ 1.1 2-3 NONE
3.6- 4.1 23/03 AM -0.2/ 0.2 3 NONE
3.9- 4.4 23/03 PM -0.2/ 0.2 3 NONE
3.6- 4.1 24/04 AM -0.2/ 0.2 1 NONE
$$
THOMPSON
$$FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Oct 21, 10:31 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 21, 10:31 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1031 AM EDT Fri Oct 21 2016
.SYNOPSIS...
Sub-tropical low pressure lifting north toward southern New
England will bring numerous showers and isolated t-storms with
locally heavy rainfall this afternoon and tonight. Additional
showers are likely Saturday as the storm moves into northern New
England along with strong winds developing late Saturday into
Saturday night. Dry but cool and blustery conditions Sunday into
early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 am update...
Warm sector continues to surge northward thru the coastal plain of
CT/RI and southeast MA at 10 am. Some brief clearing in the warm
sector has allowed temps to soar into the low 70s at 10 am.
However this will be short lived as visible satellite imagery and
radar show clouds and showers just south of the islands and
streaming rapidly northward. Thus sunshine across eastern CT/RI
and southeast MA will be short lived and replaced by clouds and
showers midday or shortly thereafter.
Warm sector will continue advecting northward but will likely
stall somewhere across northern MA as pres falls and associated
cyclogensis evolve south of New England later today. Thus tricky
temp forecast across northern MA today. So expecting low clouds
and fog to lift across the interior but then may redevelop later
today as showers become more widespread.
Bands of rain showers across the interior...mainly west of the
I-95 corridor. These showers will exit northward into central New
England. However a new area of showers just south of the islands
will come onshore early this afternoon from south to north. More
importantly is area of convection farther offshore south of New
England...which appears to be expanding with time per latest
satellite imagery. This area is associated with moisture
streaming north of a subtropical low north of the bahamas.
Complexity to our forecast is the exact track of this convection
this afternoon. Consensus from the 00z global guidance including
much of the mesoscale guid including the NMM/HRRR and RAP is for
this convection to move across RI and eastern MA. However some of
the mesoscale guidance including the 00z ARW and NCAR ensembles is
to track offshore convection farther west into CT and central MA.
Will need to evaluate 12z guidance and latest satellite and radar
trends before we have a better handle. Thus no major changes to
previous forecast. Earlier discussion below.
===================================================================
Previous discussion...
Amplifying mid level trof moving into the Great Lakes will back
the flow across the NE which will slow the eastward progress of
the frontal boundary in New York state, while allowing subtropical
low to lift north toward New Eng. One area of heavy rainfall will
persist to the west assocd with the slow moving front and right
entrance region of the upper jet. A second area of heavier
rainfall with the subtropical low and high PWAT plume is likely
but location is still somewhat uncertain. Guidance is favoring RI
and eastern MA during the afternoon as area of strong omega lifts
north from the ocean with anomalous PWAT plume focused across SE
New Eng, but it still could be further west per some of the hi-res
guidance. The other factor to consider is the airmass will
destabilize this afternoon with SBCAPES around 500 J/kg and
strong deep layer shear which may lead to isold strong t-storms
developing. The hi-res guidance is indicating potential for
localized heavy rainfall of up to 3 inches but low confidence on
location if this occurs.
Warm front lifts to the north with SNE in the warm sector today.
Temps will warm into the upper 60s to lower 70s and it will be
quite humid with dewpoints in the mid 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight...
Localized heavy rainfall with thunder potential will linger into
the evening as the sub-tropical low lifts north across the
region, then models are signaling a dry slot moving into the
region during the second half of the night. Expect precip to taper
off with areas of drizzle and fog developing overnight. Very mild
and humid into the overnight with temps holding into the 60s, then
falling through the 50s western New Eng late tonight as cold front
approaches from the west. Temps may remain in the 60s all night in
eastern New Eng.
Saturday...
Potent neg tilt trof and mid level low over PA will lift NE into
New Eng during Sat. Strong QG forcing and mid level frontogenesis
with deep moisture moving into SNE will lead to sct to numerous
showers on Sat, especially western New Eng. High temps will occur
in the morning with 50s west and 60s east, then falling into the
40s and 50s in the afternoon as strong cold advection develops.
Strong winds will develop in the afternoon as the low pres deepens
across northern New Eng with strong pres gradient and strong cold
advection developing. Potential for westerly gusts up to 40 mph
by mid/late afternoon and up to 50 mph for Cape/Islands. Wind
advisories will likely be needed for portions of SNE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Some rain lingers int Saturday night, along with strong winds.
* Cooler and dry by Sunday.
* Seasonably cool early next week.
Overview and model preferences... The reasonably good agreement that
models have shown for much of the mid and extended terms continue
again with the overnight 00Z update. Only toward the end of next
week, with a deepening clipper, do they begin to show more extreme
differences at the synoptic scale. Deep trof/cutoff slowly shifting
into Atlantic Canada suggests seasonably cooler conditions to follow
the rain/unsettled wx ending by Sat night. These conditions linger
into mid week thanks to a persistent draw of CP air out of central
Canada. Not entirely dry, as weak reinforcing shortwaves could
deliver a few shra on Mon, but definitely more fall like until the
latter portions of next week. Update will feature a blend of
operational guidance as well as persistence.
Details...
Sat night... Low pres will continue to rapidly deepening as it
shifts into N New England and QC, possibility dipping into the 970s.
Very pronounced trowal/comma head setup wrapping well to the S and W
of this low as the upper lvl cutoff lags the sfc low. Good lapse
rates above developing inversion will enhance the precip efficiency
in this region as well. Therefore, could see some fairly persistent
wrap-around precip lingering into the overnight hours Sat. While
the highest risk will be in the upslope regions of the Berkshires
could see some of it spill across the CT valley and into the
Worcester hills as well. Only eastern areas will begin to see an
end to the precipitation thanks to good downslope component with W-
NW flow. Dry air begins to entrain, so expect rapidly dropping
dwpts into the early morning hours on Sun. Mins are likely to hold
in the 40s and low 50s however, mainly due to delayed cold advection
and remnant cloud cover lingering beneath dry inversion aloft.
Also, may need to watch for strong W-NW flow as strong isallobaric
couplet forms overnight. LLJ is near 45 kt at H92 to as well.
Mixing overnight could see yield winds to 40 kt at least, therefore,
may need to have a wind advisory into Sun morning.
Sun and Sun night... Gradual improvement as the downsloping and
drier air aloft is able to finally force some of the moisture in the
low levels out allowing for some clearing. Winds remain a factor,
although may drop below wind advisory criteria by late morning,
expect mainly 25-35 mph out of the W through the daylight hours. H92
temps hover around +3C so expect highs in the 50s, while mins drop
into the 40s (held back by the continued pres gradient).
Mon and Mon night... Secondary shortwave rotates through the trof to
the NE, reinforcing the cyclonic flow briefly. Noting enough
moisture between the sfc and H7 for there to be a few shra during
the day with this passage, enhanced by additional mid lvl cold
advection. Flow gradually shifts from predominantly W, to the NW
after this frontal passage. Similar temps to Sun as the strongest
cold advection lags into the overnight hours.
Tue into Wed night... Definite return to cool fall conditions. H92
temps drop as low as -1C by early Wed morning (H85 as low as -6C).
Winds remain elevated Tue, but shift gradually to the N-NW with
gusts 20-30 mph. The winds weaken Tue night into Wed as high pres
crests over the region. Therefore, highs in the upper 40s and low
50s are likely each day, with overnight mins dropping to near or
below freezing across much of the region thanks to radiational
cooling.
Thu into Fri... Clipper system approaches from the W, however there
is uncertainty on the final track. GFS is to the S, leading to S
New England lying on the climatologically dry N tier. The ECMWF is
stronger and to the N, suggesting a more unsettled/wet passage. In
any case, will be including some POPs for the tail end of the
extended forecast.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
1030 am update...
Brief improvement to VFR across RI and southeast MA...possibly
into northeast MA but then likely trending back to MVFR and
eventually IFR/LIFR after 21z-22z. Across CT and central-western
MA upward trends will continue for this afternoon but then back
down to IFR/LIFR this evening.
Short Term /through Saturday/...
Today...High confidence on trends but lower confidence on exact
timing and details.
LIFR/IFR will continue across most sites through 15-18Z with some
areas lifting to higher IFR/MVFR through the afternoon. Mostly fog
this morning, but higher risk for showers and even a few
thunderstorms this afternoon, heavier/steadier rain arrives this
evening especially for E MA and RI.
Tonight...High confidence.
More IFR/LIFR likely in showers/drizzle and fog. Isold t-storm
possible.
Saturday...Moderate confidence. IFR/LIFR improving to MVFR with
pockets of VFR cigs possible in the afternoon. Improving vsbys.
Sct to numerous showers, especially west. Winds becoming W with
gusts 30-40 kt developing in the afternoon.
KBOS TAF...High confidence in trends.
KBDL TAF...High confidence in trends.
Outlook /Saturday Night through Tuesday/...
Sat night into early Sun...High confidence.
Lingering IFR/MVFR conditions persist even as rainfall gradually
recedes across the east but continues across the west. Lower CIGS
will be the primary cause of the lower categories. Other issue is
winds, gusts 30-40 kt possible at times out of the W, sustained 20-
30 kt. Winds off the deck remain high as well 40-50 kt at about
2000ft.
Sun into Tue...High confidence.
Fairly persistent weather for the period. W winds continue 15-20 kt
sustained with gusts 25-35 kt at times, diminishing by late Tue.
Mainly VFR. Although some low clouds during the day light hours may
come close to the upper end of MVFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
1030 am update...not much change from previous forecast. Heavy
showers with embedded thunder likely late this afternoon and
evening across the eastern MA waters...possibly westward into RI.
Short Term /through Saturday/...Moderate confidence.
Today...Mainly SE gusts to 20 kt as warm front lifts north of the
region. Low vsbys in areas of dense fog will improve somewhat
toward midday. Potential for locally heavy rainfall, especially
this afternoon.
Tonight...As center of low pres moves across the waters easterly
winds will diminish then become SW/W toward daybreak as the low
moves to the north. Vsby reduced at times in areas of rain and
fog.
Saturday...Gale force SW/W winds developing in the afternoon with
gusts 35-45 kt. Gale warnings issued.
Outlook /Saturday Night through Tuesday/...
Sun night into Mon night...High confidence.
W wind gusts continue, reaching 35-45 kt while staying sustained 25-
35 kt. Gale warnings are likely to continue through this entire
period. Seas reach 10-12 ft on the ocean waters.
Mon into Tue...High confidence.
W winds continue, although they will gradually shift to the NW late
Mon into Tue. Gusts reach 25-35 kt. Small craft advisories will
follow the Gales. Seas slowly diminish through the period, but
should remain between 5-8ft through much of the period on the ocean
waters.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from noon Saturday to 8 AM EDT Sunday for
ANZ231>235-237-250-251-254>256.
Gale Warning from 2 PM Saturday to 8 AM EDT Sunday for ANZ230-
236.
&&
SYNOPSIS...KJC/Doody
NEAR TERM...KJC/Nocera/Doody
SHORT TERM...KJC
LONG TERM...Doody
AVIATION...KJC/Nocera/Doody
MARINE...KJC/Nocera/DoodyHazardous weather outlook, Oct 21, 3:55 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 AM EDT FRI OCT 21 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-220800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 AM EDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING COULD PRODUCE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WESTERLY WINDS INCREASE LATE SATURDAY AND SATURDAY NIGHT...WITH A MODERATE PROBABILITY OF WIND ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-220800- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 355 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-220800- BOSTON HARBOR-NARRAGANSETT BAY- 355 AM EDT FRI OCT 21 2016 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:14 AM EDT | Gale Warning | BOX | 66 hr | |
| Oct 21, 1:11 PM EDT | Coastal Flood Advisory | BOX | Nantucket | 6 hr |
| Oct 21, 5:31 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 119 min |
| Oct 21, 6:22 PM EDT | Areal Flood Warning | BOX | Worcester | 113 min |
| Oct 21, 6:54 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Oct 21, 7:17 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 118 min |
| Oct 21, 7:37 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 113 min |
Nearby
Coastal Flood Statements in Massachusetts, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.